Alert archive / Alabama / River Flood Warnings in 2020
River Flood Warning 52, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 19, 2020, 7:16 AM CST for Bibb County, Dallas County, Perry County, Alabama. It took effect at Feb 19, 2020, 11:45 AM CST. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2020, 7:16 AM CST (13:16 UTC)
- In effect from
- Feb 19, 2020, 11:45 AM CST
- Expired
- Feb 21, 2020, 12:51 AM CST
- In force
- 37 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, AL, Dallas County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 38 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cahaba River at Centreville (CKLA1). The gauge peaked at 22.34 ft at Feb 19, 2020, 2:00 PM CST.
- Action stage
- 23 ft
- Minor stage
- 23 ft
- Moderate stage
- 36 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02424000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
608
WGUS44 KBMX 191316
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
716 AM CST Wed Feb 19 2020
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Cahaba River At Centreville Affecting Bibb...Dallas and Perry
Counties.
.Heavy rainfall during the past 24 hours is producing rises along
the upper Cahaba River...and a flood warning is now in effect for the
Cahaba River at Centreville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC007-047-105-200115-
/O.NEW.KBMX.FL.W.0052.200219T1745Z-200220T0621Z/
/CKLA1.1.ER.200219T1745Z.200219T1800Z.200219T1821Z.NO/
716 AM CST Wed Feb 19 2020
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Cahaba River At Centreville.
* from this morning to late tonight...or until the warning is
cancelled.
* At 6:15 AM Wednesday The stage Was 20.7 feet.
* Flood stage is 23 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 23.1 feet by this afternoon. The river will fall
below flood stage by this evening.
* Impact...At 23 feet...Pasture lands begin to flood in the
Centreville area.
&&
LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
3294 8719 3314 8704
$$5 follow-up statements
839
WGUS84 KBMX 191503
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
903 AM CST Wed Feb 19 2020
...The flood warning continues for the Cahaba River At Centreville...
.Rises continue along the Cahaba River following additional heavy
rainfall during the past 24 hours...and a flood warning remains in
effect at Centreville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC007-047-105-200302-
/O.EXT.KBMX.FL.W.0052.200219T1745Z-200220T0621Z/
/CKLA1.1.ER.200219T1745Z.200219T1800Z.200219T1821Z.NO/
903 AM CST Wed Feb 19 2020
The Flood Warning continues for
The Cahaba River At Centreville.
* until late tonight...or until the Warning is cancelled.
* AT 8:15 AM Wednesday the stage was 21.6 feet.
* Minor flooding is forecast.
* Flood stage is 23 feet.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 23.1 feet by this afternoon. The river will fall
below flood stage by this evening.
* Impact...At 23 feet...Pasture lands begin to flood in the
Centreville area.
&&
LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
3294 8719 3314 8704
$$
ALC047-105-200302-
/O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/
/MNJA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
903 AM CST Wed Feb 19 2020
Forecast information for
Cahaba River At Marion Junction.
* AT 8:00 AM Wednesday the stage was 17.2 feet.
* Flood stage is 36 feet.
* Forecast...The river will rise to near 32 feet Friday evening and
then begin to fall slowly.
* Impact...At 15 feet...Flooding around Oakmulgee Creek begins and
cattle need to be moved to higher ground. Overflow of pasture lands
increases at stages above 20 feet.
&&
LAT...LON 3249 8715 3236 8710 3231 8715 3249 8721
$$239
WGUS84 KBMX 200226
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
826 PM CST Wed Feb 19 2020
...The flood warning continues for the Cahaba River At Centreville...
.Recent rainfall is producing rises along the Cahaba River...and
additional rainfall expected over the next 24 hours will only add
to the rising levels. Therefore...a flood warning remains in effect
at Centreville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC007-047-105-201425-
/O.EXT.KBMX.FL.W.0052.000000T0000Z-200222T0513Z/
/CKLA1.1.ER.200220T2100Z.200221T0600Z.200221T1713Z.NO/
826 PM CST Wed Feb 19 2020
...Flood Warning extended until Friday evening...The Flood Warning
continues for
The Cahaba River At Centreville.
* until Friday evening...or until the Warning is cancelled.
* AT 7:15 PM Wednesday the stage was 22 feet.
* Minor flooding is forecast.
* Flood stage is 23 feet.
* Forecast...Rise above flood stage by tomorrow afternoon and
continue to rise to near 25.3 feet by early Friday morning. The
river will fall below flood stage by late Friday morning.
* Impact...At 23 feet...Pasture lands begin to flood in the
Centreville area.
&&
LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
3294 8719 3314 8704
$$411
WGUS84 KBMX 201446
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
846 AM CST Thu Feb 20 2020
...The flood warning continues for the Cahaba River At Centreville...
.Rises are forecast to occur on the Cahaba River at
Centreville...and a flood warning remains in effect there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC007-047-105-210245-
/O.EXT.KBMX.FL.W.0052.000000T0000Z-200222T0800Z/
/CKLA1.1.ER.200220T1827Z.200221T0600Z.200221T2000Z.NO/
846 AM CST Thu Feb 20 2020
...Flood Warning extended until late Friday night...
The Flood Warning continues for
The Cahaba River At Centreville.
* until late Friday night...or until the Warning is cancelled.
* AT 8:15 AM Thursday the stage was 20 feet.
* Minor flooding is forecast.
* Flood stage is 23 feet.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 26.6 feet by after midnight tonight. The river will
fall below flood stage by early Friday afternoon .
* Impact...At 23 feet...Pasture lands begin to flood in the
Centreville area.
&&
LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
3294 8719 3314 8704
$$465
WGUS84 KBMX 210225
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
825 PM CST Thu Feb 20 2020
...The flood warning continues for the Cahaba River At Centreville...
.Rises continue along the Cahaba River at Centreville...and a
flood warning remains in effect there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC007-047-105-211425-
/O.EXT.KBMX.FL.W.0052.000000T0000Z-200222T0000Z/
/CKLA1.1.ER.200221T1200Z.200221T1200Z.200221T1200Z.NO/
825 PM CST Thu Feb 20 2020
The Flood Warning continues for
The Cahaba River At Centreville.
* until Friday evening...or until the Warning is cancelled.
* AT 7:15 PM Thursday the stage was 21.2 feet.
* Flood stage is 23 feet.
* Forecast...The river is expected to rise to near flood stage
tomorrow morning.
* Impact...At 23 feet...Pasture lands begin to flood in the
Centreville area.
&&
LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
3294 8719 3314 8704
$$235
WGUS84 KBMX 210651
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
1251 AM CST Fri Feb 21 2020
...The flood warning is cancelled for the Cahaba River At
Centreville...
.Water level along the Cahaba River at Centreville are currently
cresting below flood stage, and the flood warning is now cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This is the last statement for this event.
&&
ALC007-047-105-210721-
/O.CAN.KBMX.FL.W.0052.000000T0000Z-200222T0000Z/
/CKLA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1251 AM CST Fri Feb 21 2020
The Flood Warning is cancelled for
The Cahaba River At Centreville.
* AT 12:15 AM Friday the stage was 21.5 feet.
* Flood stage is 23.0 feet.
* Forecast...The river crested below flood stage at 21.5 feet. The
river will fall to 14.5 feet by Saturday morning.
* Impact...At 23.0 feet...Pasture lands begin to flood in the
Centreville area.
&&
LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
3294 8719 3314 8704
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 19, 5:52 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 19, 5:52 AM CST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 552 AM CST Wed Feb 19 2020 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0319 AM CST Wed Feb 19 2020/ Through Thursday. The main cold front is now just south of the area. We will continue to see post-frontal rainfall through the morning. Much of the afternoon will be dry across the area, although we will begin to see a surge of moisture from the sw by late afternoon. This will allow the rain chances to increase in the southwest just before sunset. By the evening hours, southerly flow will continue to lift moisture up and over the front, thus increasing rain chances across the south and eventually into the north overnight. At this time there appears to be a short 3 to 6 hour rain-free time frame for the southwest and 6 to 9 hours for the central sections and 9 to 12 hours for the far north. So not really much of a time frame for dry conditions. Rainfall will be widespread by Thursday morning as the trough begins to work into the region. Look for the front to slowly sag southward with the post frontal rain clearing 4 to 6 hours afterwards. By sunset Thursday the best rain chances will be south of the I-20 corridor. Temperatures will also be quite tricky on Thursday as the highs may occur outside of their regularly scheduled times. As we work into the evening, rain chances drop off after Midnight across the area and temperatures will drop into the mid 20s north to mid 30s south. 16 .LONG TERM... /Updated at 0319 AM CST Wed Feb 19 2020/ Friday through Wednesday. Colder and drier air is expected Friday and Saturday as ridging builds in across the region. Morning lows will be in the upper 20s to low 30s and highs will be in the 40s to 50s. An upper level low moves eastward through the Rockies early Sunday morning and an associated surface low deepens across the Great Plains through the day on Sunday. As this deepening occurs, we start seeing more southerly flow and could see increased rain chances with the new warm front lifting northward as early and Sunday afternoon. Guidance has come into agreement with the timing of best rain chances for Sunday evening through Monday as the low lifts northeastward and stretches a cold front through the area. At this point, it doesn't look like the atmosphere will be able to destabilize ahead of the cold front, so I have not included thunderstorms in the forecast. However, some guidance does hint at some instability working in, so while I can't rule out thunderstorms completely, confidence remains too low to include in the forecast 6 days out. Model guidance diverges substantially Tuesday into Wednesday giving little confidence in the forecast. Since we haven't seen much run to run consistency with how the Sunday/Monday low pressure system evolves, it's hard to gauge how the system following that could evolve towards mid-week. For now, I'll split the difference with 30- 40% chance of rain. 25/Owen && .AVIATION... 12Z TAF Discussion. Rain shield now south of the I-20 corridor, with IFR/MVFR ceilings. Look for the rain to continue to slide south and east this morning, before dissipating this afternoon. This begin to pivot tonight and rain will increase once again from the SW overnight, with widespread rain expected by Thursday morning. Could be a brief window this afternoon with VFR conditions, especially in the north. Note: AMD NOT SKED continues for KASN due to observations not making it into our system. While we are able to see observations, TAFs will still be generated, but a timely amendment may not occur. 16 && .FIRE WEATHER... Winds remain out of the north for most of today with the cold front to our south. A second round of rain moves in Thursday behind the front. Rain chances finally end Friday through Saturday as high pressure builds in. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 55 40 45 27 48 / 30 80 90 0 0 Anniston 56 41 47 28 49 / 50 80 100 0 0 Birmingham 55 43 47 30 49 / 40 90 100 0 0 Tuscaloosa 55 44 48 30 50 / 40 90 100 0 0 Calera 56 44 47 30 49 / 50 90 100 10 0 Auburn 60 44 47 33 48 / 60 80 100 40 0 Montgomery 62 49 51 34 52 / 60 90 100 20 0 Troy 65 50 53 36 51 / 60 90 100 40 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Feb 19, 3:23 AM CST, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 323 AM CST Wed Feb 19 2020 ALZ011>015-017>050-201230- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 323 AM CST Wed Feb 19 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Many river basins across Central Alabama are in flood stage. Please see the latest river statements for specific details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. River basins will continue to experience flooding over the next several days. Please see the latest river statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not anticipated at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 6:22 PM CST | Special Weather Statement | BMX | Talladega | 38 min |
| Feb 18, 6:37 PM CST | Areal Flood Advisory | BMX | Bibb, Shelby, Talladega | 3 hr |
| Feb 18, 7:12 PM CST | River Flood Warning | BMX | Calhoun, Cherokee, Etowah, St. Clair | 5 days |
| Feb 18, 7:57 PM CST | Areal Flood Advisory | BMX | Chambers, Chilton, Clay, Coosa, Randolph, Tallapoosa | 5 hr |
| Feb 18, 8:48 PM CST | Areal Flood Advisory | BMX | Jefferson, Tuscaloosa | 3 hr |
| Feb 18, 11:52 PM CST | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 25 hr |
| Feb 19, 6:03 AM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 6 days |
| Feb 19, 8:43 AM CST | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 21 days |
| Feb 19, 8:43 AM CST | River Flood Warning | BMX | Dallas | 21 days |
| Feb 19, 9:11 AM CST | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 48 hr |
| Feb 19, 9:11 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter, Tuscaloosa | 12 hr |
Nearby
River Flood Warnings in Alabama, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.